MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number HM12
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "catheter shafts are not smooth in areas, they have kinks and "crustiness" on catheters - caused light bleeding with use in past." consumer reports "cathing for retention for many years, previously using the hm12c but them switched to the hm12 a few months ago as easier to get through his anatomy.He said this issue started 2 months ago with this product.He said he will prep the catheters as usual by bursting the water sachet and then ensuring the water gets all over the catheter prior to opening them.When he removes them from the packaging he ensures that the catheters are smooth by running up and down the catheter the sleeve.He said on some he will feel some "crusty stuff" along the shaft around the middle of the catheters and can feel like a little kink at times as well.Now he will not use these if he finds this concern.He notes some have tips that are stuck to the packaging on these but not a big issue as they are able to come loose easily and unsure if that could be related to this concern as well.In the past he tried to use a few like this and noted they were uncomfortable due to the defect and had very light bleeding in his urine drainage but it stopped quickly without intervention.He said this has happened to him before with other catheters as well but thinks this defect could have contributed so he does not use them anymore when he finds this concern.He said he went to prep and use some from a recent box and about 5 or so had this issue and he did not use them.He has used up various boxes over the past 2 months he has been using this lot (uses about a box a week) and said mostly he has had to discard 1 or 2 from a box.He said he never knows when the defect could occur as he cannot really see it at all, it is only felt.".
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 3005471919.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key24387494
Report Number1049092-2026-00049
Device Sequence Number10240524
Product Code EZD
UDI-Device Identifier00815947020307
UDI-Public00815947020307
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHM12
Device Lot Number25B08003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age76 YR
Patient SexMale